1 3 4 5 6 7 Previous Next 232 Replies Latest reply: Apr 22, 2014 3:44 PM by EstrellaWeb Go to original post Branched to a new discussion.
  • 60. Re: Feeling dizzy or nausea after using iPad
    Wibin Level 1 Level 1 (0 points)

    It is due to the backlight LED flickering. This will cause foremost heachache, dizziness, and nausea. No amount of bad eyesight will cause dizziness or nausea in such a short time - if ever. My Ipad 2 flickers a lot, I can't use it. It's strange that very few can see the flicker. You can google "led flicker mac headache" and you'll find dozens if not hundreds of people complaining about mac (or any other) laptops with LED-screens. ALL LED-screens flicker since this is the method they use for dimming. No other solution than to bin the ipad.

     

    Cheers

  • 61. Re: Feeling dizzy or nausea after using iPad
    IT Network Admin Level 1 Level 1 (0 points)

    Here's something to try - have someone else manipulate your iPhone for a few minutes (scrolling webpages) while you keep your eyes with you at the same distance from the phone if you were using it. Do you still get nauseated?

  • 62. Re: Feeling dizzy or nausea after using iPad
    drbaltar Level 1 Level 1 (0 points)

    Wibin As far as i know LED screens dont flicker, hence why Apple moved away from LCD which does.

     

    Read the manual. Listen to your bodies.

     

    magdahavas com

     

    es-uk info

  • 63. Re: Feeling dizzy or nausea after using iPad
    Diavonex Level 9 Level 9 (62,780 points)

    Try reading the text with one eye covered (do this to both eyes). If one eye cannot see well, than it may be the cause of the dizzy or nauseating feeling.

  • 64. Re: Feeling dizzy or nausea after using iPad
    Spek2me Level 1 Level 1 (0 points)

    This is exactly what happen to me! Thank you for this comment. I purchased an IPhone 4s a while back and was able to use it for about a week or two without much discomfort. After that, I had to take it back due to headache and dizziness. Bummer because I loved the phone. I still have an IPad but can't use it much. I have been experimenting with turning off the GPS and WIFI, and that seem to help some. Not completely sure what causes the problems (LEDs, screen flicker, screen transitions, EMF, RF, etc..). Wish I knew. There is some hope maybe if apple changes to OLEDs, which, I've heard, do not flicker at all. What did you end up doing with your iPhone??? Do you own an IPad, and can you use it??

  • 65. Re: Feeling dizzy or nausea after using iPad
    Chris CA Level 9 Level 9 (74,885 points)

    IT Network Admin wrote:

     

    have someone else manipulate your iPhone for a few minutes (scrolling webpages) while you keep your eyes with you at the same distance from the phone

    How would one do this while not keeping their eyes with them?

  • 66. Re: Feeling dizzy or nausea after using iPad
    IT Network Admin Level 1 Level 1 (0 points)

    Oops. That was a mistake. I meant to keep their eyes closed so they can rule out the the microwave radiation from the device is the cause of their symptoms. I got very nauseated when setting up a client's iPad two years ago.

  • 67. Re: Feeling dizzy or nausea after using iPad
    Chris CA Level 9 Level 9 (74,885 points)

    No worries.

    I figured you meant something else but I couldn't get it.

  • 68. Re: Feeling dizzy or nausea after using iPad
    ClayG Level 4 Level 4 (1,415 points)

    Nausea and dizziness when looking at an LED screen is not unusual at all. Happens to me, too–not just on iPad but also PCs. Definitely make sure to breathe, take breaks, remember to blink, and watch your posture. Those things all have an effect.

  • 69. Re: Feeling dizzy or nausea after using iPad
    drbaltar Level 1 Level 1 (0 points)

    LED does not flicker. LCD does.

     

    If you turn off Bluetooth, wifi, GSM. you wont get dizzy, Nausea. Try it.

    Data transfer is the proplem. ie wireless

     

    magdahavas com

  • 70. Re: Feeling dizzy or nausea after using iPad
    ClayG Level 4 Level 4 (1,415 points)

    It is my understanding (substantiated by some online research) that a comparison of LCD vs. LED is a flawed comparison. LCD describes the monitor/screen technology, while LED describes how the monitor/screen is lit. The screen on the iPad is an LCD that is backlit by LED.

     

    If anyone who really knows what they're talking about wants to refute this, please do, but I believe this is correct.

  • 71. Re: Feeling dizzy or nausea after using iPad
    Spek2me Level 1 Level 1 (0 points)

    Thanks, I will explore this further. I do think that it makes a difference, but I can't be sure until I use the iPad for an extended period of time (reading, watching video, typing). Has turning off these various data components help you and to what extent? What about the iPhone??? I think I may be getting closer to a solution! Thanks everyone for your posts!

  • 72. Re: Feeling dizzy or nausea after using iPad
    Exandas Level 1 Level 1 (0 points)

    Same problem here. I am glad i am not alone. I bought an iphone and after a few days of use i got a terrible headache and felt nausea. Now i get these symptoms after a few minutes of use. Terrible, cause i love my iphone.

    A friend of mine owns Samsung Galaxy SII. When i use it it seems i do not get these symptoms, at least not in the degree with the iphone. But i haven't used this device for a long time so the comparison may not be valid. Is the screen causing these symptoms? Has someone from Apple responded? I see there are other people that get the same from their iphone / ipad. I would like to know what causes this and maybe work this out somehow.

  • 73. Re: Feeling dizzy or nausea after using iPad
    driftr Level 1 Level 1 (0 points)

    Don't forget there are a few different causes for the nausea. For me it's the screen transitions on the ipad. The movement is too smooth and on a large enough screen to affect me.

    There is also a case of LED flickering causing it in people too. Google it and you'll find most articles on TVs. I remember long ago when I saw the first 240Hz TV that smoothing tech gave me the same type of nausea. Outside of that I seem to recall something about a problem being the only way to dim LEDs was to flicker them so they weren't constantly on. Dunno the accuracy of all that, I just wanted to pitch back in there are multiple reasons these devices are causing nausea.

  • 74. Re: Feeling dizzy or nausea after using iPad
    Spek2me Level 1 Level 1 (0 points)

    Thank for your comment, I don't feel so alone anymore. I experienced the same situation with the iPad. Initially I could use the iPad without much discomfort, but after a few weeks the headaches and dizziness/nausea set in and it was not fun anymore. Funny you should mention the Samsung Galaxy SII because it is on of the few phones that is using a newer LED technology that I have heard does not blink at all (OLED-Organic Light emitting Diode). I have been researching this technology and it look promising for us few who have trouble with the LED's. I think Apple will eventually start using this tech since it offers the capability to make the phone/tablet screen extremely thin and even flexible if needed. By the way, I did write a letter to Apple explaining my situation a few months back but have not received any response. One thing I have tried that seems to make using the iPad more tolerable is placing the tablet in airplane mode which turns of all the data signals (WiFi, GPS, etc...). I will keep experimenting. Keep the post coming everyone! Thanks everyone!

1 3 4 5 6 7 Previous Next